Discussions By Condition: I cannot get a diagnosis.

HELP! I can't exercise and I need to to become a cop!!!! Whats going on with me!?!

Posted In: I cannot get a diagnosis. 3 Replies
  • Posted By: bealljd
  • July 21, 2010
  • 03:57 PM

I recently hired a personal trainer and have been unable to complete even 10 minutes of any of the programs I have been given. I am only 19 years and I remain fairly active (20 minute runs at least 3 times a week), but saying that i also must note that it takes me a solid 2 hours to recover from one of those runs. I have always, for at least the last couple of years, felt dizzy when standing up and had a real lack of energy throughout the day but since starting this program after about 5 minutes of light cardio (running in different directions) I feel very dizzy,enough to have to sit down for fear of fainting, and have bad cramps in my lower stomach, my head also aches slightly. My trainer also noted that my pulse rate is very weak when I am working out, my heart rate was at 86bpm when I was sweating and very tired during cardio. She thought I had something like anemia or orthostatic hypotension however I donate blood and my iron count is at 12 and when I went to my doctor yesterday and did the blood pressure test (lying to standing) and it was normal. Any ideas what might be going on? And should I continue to try and work out? My trainer said she'd try and do even lighter workouts (yoga etc.) However, she said she needed me to get diagnosed before she would put me back on my 'police bootcamp'.

Some extra information if needed: I am female, I have a well balanced diet and I do horseback ride frequently. I have had 3 concussions in my life (from falling off my horse) but its been over 2 years since the last one.

Please Help!

Reply Flag this Discussion

3 Replies:

  • I would check for heart/ valve/ aorta issues at the next checkup. Your doctor would be able to listen for heart murmurs or send you for an echocardiogram for such symptoms.I would also ask for a thyroid blood test.
    Med Student 64 Replies Flag this Response
  • It does sound like possibly a heart issue (get your doctor to send you for some tests.. possibly exercise stress tests etc) or (you may of been thinking along the right kind of lines but slightly off) not orthostatic hypotension but possibly rather a kind of orthostatic intollerance called postural orthostatic tachycardia syndrome. (POTS). (If one has POTS one can still get POTS symptoms even after the high heart rate eposide on getting up has settled down) With POTS the BP may or may not check out fine! but its the heart rate which can suddenly be spiking up at times in response to standing. POTS can cause your symptoms. To test for POTS, heart rate needs to be taken after laying for a while at rest, then at the one minute mark while standing .. then while still standing at five minutes and then again at the 10 mins point (some say at the 12 mins point). If the heart rate has gone over 120 beats per minute or gone up from the laying rate 30 beats a minute, that is POTS. With POTS there is autonomic nervous system dysfunction.. an 86bpm heart rate when working out hard doesnt sound right to me so could indicate autonomic nervous system dysfunction. "The hallmark symptom of POTS is an increase in heart rate from the supine to upright position of more than 30 beats per minute or to a heart rate greater than 120 beats per minute within 12 minutes of head-up tilt. This tachycardic response is sometimes accompanied by a decrease in blood pressure and a wide variety of symptoms associated with hypotension. Low blood pressure of any kind may promote the following:lightheadedness, sometimes called pre-syncope (pre-fainting) dizziness (but not vertigo, which is also called dizziness)exercise intoleranceextreme fatiguesyncope (fainting)Excessive thirst (polydipsia)Chronic or acute hypoperfusion of tissues and organs in the upper parts of the body are thought to cause the following symptoms:cold extremitieschest pain and discomfortdisorientationtinnitusdyspneaheadachemuscle weaknesstremulousnessvisual disturbancesAutonomic dysfunction is thought to cause additional gastrointestinal symptoms:abdominal pain or discomfortbloatingconstipationdiarrheanauseavomiting ".............. i suggest to also check out http://www.dinet.org/pots_an_overview.htm Those with POTS have trouble not just exercising due to the ANS dysregulation which may be occuring at times but also due to getting warm. Exercise makes one warm and those with POTS dont handle getting too warm, it can bring on symptoms. (i myself have POTS and can only exercise some on cold nights) I have another idea too if it turns out it isnt POTS, so post again if that is ruled out. (you can rule it out yourself by checking your own pulse as i posted.. maybe take it first thing when you wake up and test yourself from there, just stand still through out the testing time).
    taniaaust1 2267 Replies Flag this Response
  • always watch your potassium level lost of it will effect your muscles making you feel weak all foods might not replemish it, happens more in summer bannana helps
    stargate 3 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.